Alert archive / Texas / Red Flag Warnings in 2016
Red Flag Warning 8, NWS Fort Worth, TX
NWS Fort Worth, TX issued this red flag warning at Apr 5, 2016, 3:22 AM CDT for 5 counties in Texas. It took effect at Apr 5, 2016, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2016, 3:22 AM CDT (08:22 UTC)
- In effect from
- Apr 5, 2016, 12:00 PM CDT
- Expired
- Apr 5, 2016, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Fort Worth, TX
Counties Eastland County, TX, Jack County, TX, Palo Pinto County, TX, Stephens County, TX, Young County, TX
The radar
The Dyess AFB radar (KDYX), 73 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 2788 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
576 WWUS84 KFWD 050822 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 322 AM CDT TUE APR 5 2016 TXZ100-101-115-116-129-051800- /O.NEW.KFWD.FW.W.0008.160405T1700Z-160406T0200Z/ YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND- 322 AM CDT TUE APR 5 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR DRY CONDITIONS AND GUSTY SOUTH WINDS... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. * AFFECTED AREA...YOUNG...JACK...STEPHENS...PALO PINTO AND EASTLAND COUNTIES. * TIMING...NOON THROUGH 9 PM. * WINDS...SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. * RH...15 TO 25 PERCENT. * IMPACTS...THE DRY CONDITIONS AND GUSTY WINDS WILL ALLOW ANY FIRES THAT START TO SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$ DUNN
3 follow-up statements
812 WWUS84 KFWD 051635 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1135 AM CDT TUE APR 5 2016 TXZ100-101-115-116-129-060045- /O.CON.KFWD.FW.W.0008.160405T1700Z-160406T0200Z/ YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND- 1135 AM CDT TUE APR 5 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR DRY CONDITIONS AND GUSTY SOUTH WINDS... * AFFECTED AREA...YOUNG...JACK...STEPHENS...PALO PINTO AND EASTLAND COUNTIES. * TIMING...NOON THROUGH 9 PM. * WINDS...SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. * RH...15 TO 25 PERCENT. * IMPACTS...THE DRY CONDITIONS AND GUSTY WINDS WILL ALLOW ANY FIRES THAT START TO SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$
229 WWUS84 KFWD 060049 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 749 PM CDT TUE APR 5 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR DRY CONDITIONS AND GUSTY SOUTH WINDS... TXZ100-101-115-116-129-060200- /O.CON.KFWD.FW.W.0008.000000T0000Z-160406T0200Z/ YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND- 749 PM CDT TUE APR 5 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR DRY CONDITIONS AND GUSTY SOUTH WINDS... * AFFECTED AREA...YOUNG...JACK...STEPHENS...PALO PINTO AND EASTLAND COUNTIES. * TIMING...THROUGH 9 PM. * WINDS...SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO 30 MPH. * RH...15 TO 25 PERCENT. * IMPACTS...THE DRY CONDITIONS AND GUSTY WINDS WILL ALLOW ANY FIRES THAT START TO SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$
641 WWUS84 KFWD 060148 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 848 PM CDT TUE APR 5 2016 ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR YOUNG...JACK...STEPHENS...PALO PINTO AND EASTLAND COUNTIES. TXZ100-101-115-116-129-060300- /O.EXP.KFWD.FW.W.0008.000000T0000Z-160406T0200Z/ YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND- 848 PM CDT TUE APR 5 2016 ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR YOUNG...JACK...STEPHENS...PALO PINTO AND EASTLAND COUNTIES... THE STRONG GUSTY SOUTHERLY WINDS THAT WE HAD EARLIER TODAY DECREASED AFTER SUNSET AND RELATIVE HUMIDITIES HAVE INCREASED. THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM CDT. $$ 58
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Apr 4, 10:44 PM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, Apr 4, 10:44 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1044 PM CDT MON APR 4 2016 .AVIATION... SUBSIDENCE PROVIDED BY AN UPPER RIDGE OVERHEAD WILL CONTINUE TO BRING CLEAR SKIES AND VFR CONDITIONS TO ALL OF THE AREA. WE WILL BE WATCHING THE APPROACH OF AN UPPER TROUGH...WHICH CAN BE SEEN SPIRALING NEAR THE ID/MT BORDER THIS EVENING. THIS FEATURE WILL BEGIN TO BREAK DOWN THE RIDGE LATE TUESDAY...AND DRAG A COLD FRONT SOUTH THROUGH THE REGION WEDNESDAY. AHEAD OF THE FRONT...SOUTH WINDS WILL BECOME GUSTY BY MIDDAY TUESDAY. SPEEDS WILL DIMINISH SOME TUESDAY NIGHT AS THE FRONT GETS CLOSE...THEN WINDS WILL BECOME NORTHWESTERLY DURING THE MORNING HOURS WEDNESDAY AS THE FRONT PUSHES THROUGH. FROPA WILL BE JUST BEYOND THE CURRENT TAF SET...THOUGH WE MAY INDICATE VEERING WINDS AT 10 KT OR SO FOR THE PRE-DAWN HOURS IN THE EXTENDED DFW TAF IMMEDIATELY PRIOR TO THE ARRIVAL OF THE FRONT. 30 && .PREV DISCUSSION... /ISSUED 315 PM CDT MON APR 4 2016/ AFTERNOON SURFACE ANALYSIS REVEALS A WEAK SURFACE TROUGH/COLD FRONT DRAPED THROUGH SOUTHERN OKLAHOMA AS EVIDENCED ONLY BY A CYCLONIC WIND SHIFT. THIS FEATURE IS EXPECTED TO STALL IN NORTH TEXAS LATER THIS EVENING BEFORE WASHING OUT ENTIRELY OVERNIGHT. ADDITIONALLY...WATER VAPOR IMAGERY DEPICTS A NEGATIVELY-TILTED SHORTWAVE TROUGH PROGRESSING SOUTHEASTWARD ACROSS THE PACIFIC NORTHWEST. THE ACCOMPANYING HEIGHT FALLS WILL LEAD TO SURFACE LEE CYCLOGENESIS ACROSS MUCH OF THE CENTRAL PLAINS OVERNIGHT THROUGH TOMORROW. IN RESPONSE...WINDS WILL REMAIN LIGHT OUT OF THE SOUTH OVERNIGHT TONIGHT AS TEMPERATURES FALL INTO THE 50S. THE DEEPENING LOW PRESSURE SYSTEM IN THE PLAINS WILL CAUSE SOUTH WINDS TO INCREASE IN SPEED BEGINNING TUESDAY MORNING AS LOW-LEVEL WINDS INTENSIFY AND DEEP MIXING ENSUES. ALL MODELS ARE SHOWING 30-35 KTS AT 925MB THROUGH TUESDAY AFTERNOON INCREASING TO NEAR 50 KTS TUESDAY EVENING FOR AREAS WEST OF I-35 AS A SURFACE CYCLONE DEEPENS IN SOUTHWEST OKLAHOMA. ALSO WEST OF I-35...DRY CONDITIONS WILL BE IN PLACE TUESDAY AFTERNOON WITH RELATIVE HUMIDITY VALUES EXPECTED TO BE LESS THAN 30 PERCENT...AND THEREFORE AN ELEVATED FIRE THREAT WILL EXIST IN THESE AREAS TUESDAY AFTERNOON. SOUTH WINDS WILL STAY BREEZY OVERNIGHT WITH A TIGHT SURFACE PRESSURE GRADIENT IN PLACE. AT THIS TIME...HAVE ELECTED TO HOLD OFF ON A WIND ADVISORY FOR THE TUESDAY AFTERNOON AND EVENING TIME FRAME AS IT APPEARS SPEEDS WILL BE BORDERLINE TO THE ISSUANCE CRITERIA. AS THE SURFACE LOW PROPAGATES EASTWARD A COLD FRONT WILL PUSH THROUGH ALL OF NORTH AND CENTRAL TEXAS ON WEDNESDAY MORNING. THIS WILL BRING DRIER BUT COOLER AIR INTO THE REGION WITH TEMPERATURES EXPECTED TO BE AROUND 10 DEGREES COOLER THAN TUESDAY. GUSTY NORTH WINDS ALONG AND BEHIND THE FRONT WILL LEAD TO ELEVATED FIRE WEATHER CONDITIONS ONCE AGAIN WEDNESDAY AFTERNOON FOR AREAS WEST OF I-35 WHERE AFTERNOON HUMIDITY VALUES WILL BE LOW. NO RAINFALL IS EXPECTED ALONG THE FRONT AS IT PASSES THROUGH WITH THE NECESSARY MOISTURE DISPLACED WELL EAST OF THE AREA AND THE STRONGER FORCING DISPLACED TO THE NORTH. CONVECTIVE ALLOWING MODELS SUPPORT THIS SOLUTION AS MOST ARE ONLY PRODUCING ISOLATED SHOWERS IN SOUTHERN OKLAHOMA AND IN FAR EAST TEXAS. WIND SPEEDS SHOULD DIMINISH BY WEDNESDAY EVENING AS THE COLD FRONT AND SURFACE LOW DEPART THE REGION. DRY CONDITIONS WILL PERSIST FOR THE REMAINDER OF THE WEEK WITH SLIGHTLY WARMER TEMPERATURES EXPECTED ON THURSDAY. LIGHT WINDS WILL ACT TO KEEP FIRE WEATHER CONCERNS MUCH LOWER FOR THE REST OF THE WEEK THAN ON TUESDAY AND WEDNESDAY. ON FRIDAY MORNING...ANOTHER WEAK COLD FRONT WILL PUSH THROUGH KEEPING AFTERNOON HIGHS A COUPLE DEGREES COOLER THAN THURSDAY. NO RAINFALL IS EXPECTED WITH THIS FRONT EITHER WITH MEAGER MOISTURE IN PLACE AND LITTLE TO NO DYNAMIC FORCING AVAILABLE. BY SATURDAY...ALL MODELS CONTINUE TO PRODUCE A CUTOFF LOW OVER SOUTHERN CALIFORNIA AND MOVE IT EASTWARD ACROSS THE SOUTHERN CONUS OVER THE NEXT FEW DAYS. THIS SOLUTION WOULD ALLOW FOR MOISTURE TO FINALLY RETURN TO THE SOUTHERN AND CENTRAL PLAINS AS A WARM ADVECTION REGIME MATERIALIZES. THE LATEST GFS AND ECMWF ARE SUGGESTING SHOWERS AND STORMS DEVELOPING ALONG A DRYLINE IN WESTERN TEXAS ON SUNDAY AND MOVING A COMPLEX INTO NORTH/CENTRAL TEXAS OVERNIGHT. THEY ALSO BOTH BRING ANOTHER COLD FRONT THROUGH EARLY IN THE WEEK WHICH MAY SUPPORT ADDITIONAL RAIN AND THUNDERSTORM CHANCES LASTING THROUGH MONDAY OR EARLY TUESDAY. THE SPECIFIC SOLUTIONS WITH THIS SYSTEM HAVE UNSURPRISINGLY BEEN INCONSISTENT FROM RUN TO RUN AND MORE DETAILS CANNOT BE REASONABLY EXTRACTED FROM GUIDANCE UNTIL LATER THIS WEEK. FOR NOW...DO NOT HAVE CONFIDENCE TO INCLUDE ANY MORE THAN 20-30 POPS IN THE FORECAST UNTIL MODELS CAN SHOW BETTER CONSISTENCY WITH THIS SYSTEM. IT DOES APPEAR AS THOUGH WE ARE HEADED FOR A MORE ACTIVE WEATHER PATTERN FOR THE MIDDLE PORTION OF THE MONTH. STALLEY && .SYNOPSIS... WARM AND DRY WEATHER WILL CONTINUE THROUGH THE REMAINDER OF THE WEEK WHICH MEANS FIRE WEATHER CONDITIONS ARE THE PRIMARY CONCERN FOR THIS FORECAST PERIOD. GUSTY WINDS ON TUESDAY AND WEDNESDAY COMBINED WITH LOW RELATIVE HUMIDITY VALUES WILL CULMINATE IN ELEVATED WEATHER WEATHER CONDITIONS FOR AREAS GENERALLY WEST OF I-35 DURING THE AFTERNOON HOURS EACH DAY. OTHERWISE...THE REMAINING STORYLINES FOR THE FORECAST ARE CENTERED AROUND A PAIR OF COLD FRONTS THAT WILL RESULT IN UP-AND-DOWN TEMPERATURES INTO NEXT WEEKEND FOLLOWED BY RAIN AND THUNDERSTORM CHANCES RETURNING TO THE FORECAST ON SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH 56 83 58 76 51 / 5 0 10 10 0 WACO 55 81 58 77 47 / 0 0 10 10 0 PARIS 55 78 57 73 47 / 10 0 10 10 0 DENTON 55 81 57 75 46 / 5 0 10 10 0 MCKINNEY 54 80 57 75 46 / 5 0 10 10 0 DALLAS 56 82 59 76 51 / 5 0 10 10 0 TERRELL 53 80 58 75 48 / 5 0 10 10 0 CORSICANA 54 80 57 75 49 / 0 0 10 10 5 TEMPLE 54 82 57 78 48 / 0 0 5 10 5 MINERAL WELLS 57 84 57 76 47 / 5 0 10 10 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 30/25
Hazardous weather outlook, Apr 4, 3:15 PM CDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 315 PM CDT MON APR 4 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051230- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 315 PM CDT MON APR 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AN ELEVATED FIRE THREAT IS EXPECTED WEST OF INTERSTATE 35 TUESDAY AFTERNOON AND AGAIN WEDNESDAY AFTERNOON. THE MOST ELEVATED THREAT AREA WILL BE WEST OF A LINE FROM GAINESVILLE TO GLEN ROSE TO LAMPASAS BOTH DAYS. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE REGION ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 3:01 AM CDT | Wind Advisory | FWD | Cooke, Denton, Eastland, Jack, Montague, Palo Pinto and 4 more | 15 hr |
Nearby
Red Flag Warnings in Texas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.